Alert archive / Louisiana / River Flood Warnings in 2021

River Flood Warning 119, NWS Lake Charles, LA

March 26, 2021Saint Martin Parish, St. Mary Parish, Louisiana

NWS Lake Charles, LA issued this river flood warning at Mar 26, 2021, 12:00 PM CDT for Saint Martin Parish, St. Mary Parish, Louisiana. It took effect at Mar 27, 2021, 7:00 PM CDT. It was in force for 30 hr.

The area

The outline as issued.

The facts

Issued
Mar 26, 2021, 12:00 PM CDT (17:00 UTC)
In effect from
Mar 27, 2021, 7:00 PM CDT
Expired
Mar 29, 2021, 1:00 AM CDT
In force
30 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Saint Martin Parish, LA, St. Mary Parish, LA

The river

Written for the forecast point Atchafalaya River at Morgan City (MCGL1).

Action stage
4 ft
Minor stage
6 ft
Moderate stage
7 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

436 
WGUS44 KLCH 261700
FLWLCH

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lake Charles LA
1200 PM CDT Fri Mar 26 2021

...The National Weather Service in Lake Charles LA has issued a 
Flood Warning for the following rivers in Louisiana...

  Atchafalaya River At Morgan City

Additional information is available at www.weather.gov.


LAC099-101-271700-
/O.NEW.KLCH.FL.W.0119.210328T0000Z-210329T0600Z/
/MCGL1.1.ER.210328T0000Z.210328T0000Z.210329T0000Z.NO/
1200 PM CDT Fri Mar 26 2021

The National Weather Service in Lake Charles has issued a

* Flood Warning for
  the Atchafalaya River At Morgan City.
* From Saturday evening to late Sunday night.
* At 11:00 AM CDT Friday the stage was 5.6 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a 
  maximum value of 6.0 feet tomorrow evening.
* Impact...At 6.0 feet, Flood stage. The city dock will be under 
  water. Water will cover the lower end of Belleview Front Street in 
  Berwick. Vessel traffic will be affected by stronger river current 
  and vessel traffic safety rules will be strictly enforced by the 
  U.S. Coast Guard.

&&


                 Fld   Observed           Forecasts (1 pm CDT)     
Location         Stg   Stg   Day/Time     Sat   Sun   Mon          

Atchafalaya River
Morgan City      6.0   5.6   Fri 11 am CD 5.6   5.8   5.8          





&&

LAT...LON 2997 9124 2980 9110 2939 9113 2951 9154
      2986 9139 2995 9147

$$

APD
2 follow-up statements
761 
WGUS84 KLCH 270155
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
855 PM CDT Fri Mar 26 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...

  Calcasieu River Near Salt Water Barrier

...The Flood Warning continues for the following rivers in 
Louisiana...Texas...

  Bayou Des Cannes Near Eunice

  Calcasieu River NEAR White Oak Park

  Sabine River Near Deweyville

  Atchafalaya River At Morgan City

Additional information is available at www.weather.gov.


LAC019-280200-
/O.EXT.KLCH.FL.W.0117.000000T0000Z-210401T0600Z/
/LCHL1.1.ET.210327T1942Z.210328T0000Z.210331T1800Z.NO/
855 PM CDT Fri Mar 26 2021

...The Flood Warning is now in effect until early Thursday morning...

The Flood Warning continues for
  the Calcasieu River Near Salt Water Barrier.
* Until late Wednesday night.
* At 7:00 PM CDT Friday the stage was 3.9 feet.
* Flood stage is 4.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a 
  maximum value of 4.5 feet tomorrow evening.

&&


                  Fld   Observed           Forecasts (7 pm CDT)     
Location          Stg   Stg   Day/Time     Sat   Sun   Mon          

Calcasieu River
Salt Water Barrie 4.0   3.9   Fri 7 pm CDT 4.5   3.9   3.8          





&&

LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335
      3035 9332

$$

LAC001-039-097-280000-
/O.EXT.KLCH.FL.W.0116.000000T0000Z-210328T0000Z/
/BDCL1.1.ER.210323T1909Z.210325T1800Z.210327T1800Z.UU/
855 PM CDT Fri Mar 26 2021

...The Flood Warning is now in effect until tomorrow evening...

The Flood Warning continues for
  the Bayou Des Cannes Near Eunice.
* Until Saturday evening.
* At 8:00 PM CDT Friday the stage was 17.5 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending 
  at 8:00 PM CDT Friday was 18.4 feet.
* Forecast...The river is expected to fall below flood stage early 
  tomorrow afternoon and continue falling to 6.9 feet Wednesday 
  evening.
* Impact...At 16.0 feet, Minor flooding begins along the bayou with 
  a few structures right along the bayou threatened.

&&


                Fld   Observed           Forecasts (7 pm CDT)     
Location        Stg   Stg   Day/Time     Sat   Sun   Mon          

Bayou Des Cannes
Eunice          16.0  17.5  Fri 8 pm CDT 15.0  10.8  8.7          





&&

LAT...LON 3057 9240 3056 9235 3019 9256 3022 9260
      3045 9257

$$

LAC019-280200-
/O.EXT.KLCH.FL.W.0115.000000T0000Z-210330T0800Z/
/CWOL1.1.ET.210323T2135Z.210325T1235Z.210330T0200Z.NO/
855 PM CDT Fri Mar 26 2021

...The Flood Warning is now in effect until early Tuesday morning...

The Flood Warning continues for
  the Calcasieu River NEAR White Oak Park.
* Until late Monday night.
* At 8:40 PM CDT Friday the stage was 1.7 feet.
* Flood stage is 2.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a 
  maximum value of 2.5 feet tomorrow evening.
* Impact...At 2.0 feet, Minor flooding of Goos Ferry Road will occur.

&&


               Fld   Observed           Forecasts (7 pm CDT)     
Location       Stg   Stg   Day/Time     Sat   Sun   Mon          

Calcasieu River
White Oak Park 2.0   1.7   Fri 8 pm CDT 2.5   2.2   2.1          





&&

LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321
      3030 9329

$$

LAC011-019-TXC351-361-280200-
/O.EXT.KLCH.FL.W.0118.210328T1800Z-210331T0000Z/
/DWYT2.1.ER.210328T1800Z.210329T1200Z.210330T1200Z.NO/
855 PM CDT Fri Mar 26 2021

...The Flood Warning is now in effect until Tuesday evening...

The Flood Warning continues for
  the Sabine River Near Deweyville.
* From Sunday afternoon to Tuesday evening.
* At 7:45 PM CDT Friday the stage was 23.2 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  Sunday afternoon to a crest of 24.2 feet Monday morning. It will 
  then fall below flood stage Tuesday morning.
* Impact...At 24.0 feet, Minor lowland flooding will occur.

&&


            Fld   Observed           Forecasts (7 pm CDT)     
Location    Stg   Stg   Day/Time     Sat   Sun   Mon          

Sabine River
Deweyville  24.0  23.2  Fri 7 pm CDT 23.7  24.1  24.2         





&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378

$$

LAC099-101-280200-
/O.CON.KLCH.FL.W.0119.210328T0000Z-210329T0600Z/
/MCGL1.1.WT.210328T0000Z.210328T0000Z.210329T0000Z.NO/
855 PM CDT Fri Mar 26 2021

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Atchafalaya River At Morgan City.
* From Saturday evening to late Sunday night.
* At 8:00 PM CDT Friday the stage was 5.7 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a 
  maximum value of 6.0 feet tomorrow evening.
* Impact...At 6.0 feet, Flood stage. The city dock will be under 
  water. Water will cover the lower end of Belleview Front Street in 
  Berwick. Vessel traffic will be affected by stronger river current 
  and vessel traffic safety rules will be strictly enforced by the 
  U.S. Coast Guard.

&&


                 Fld   Observed           Forecasts (7 pm CDT)     
Location         Stg   Stg   Day/Time     Sat   Sun   Mon          

Atchafalaya River
Morgan City      6.0   5.7   Fri 8 pm CDT 6.0   6.0   5.9          





&&

LAT...LON 2997 9124 2980 9110 2939 9113 2951 9154
      2986 9139 2995 9147

$$

24
303 
WGUS84 KLCH 271642
FLSLCH

Flood Statement
National Weather Service Lake Charles LA
1142 AM CDT Sat Mar 27 2021

...The Flood Warning is extended for the following rivers in 
Louisiana...Texas...

  Calcasieu River NEAR White Oak Park

  Sabine River Near Deweyville

...The Flood Warning is cancelled for the following rivers in 
Louisiana...

  Bayou Des Cannes Near Eunice

  Atchafalaya River At Morgan City

...The Flood Warning continues for the following rivers in 
Louisiana...

  Calcasieu River Near Salt Water Barrier

Additional information is available at www.weather.gov.


LAC001-039-097-271745-
/O.CAN.KLCH.FL.W.0116.000000T0000Z-210327T1642Z/
/BDCL1.1.ER.210323T1909Z.210325T1800Z.210327T1800Z.UU/
1142 AM CDT Sat Mar 27 2021

...The Flood Warning for the Bayou Des Cannes Near Eunice has been 
cancelled...

The Flood Warning is cancelled for
  the Bayou Des Cannes Near Eunice.
* At 11:00 AM CDT Saturday the stage was 15.5 feet.
* Flood stage is 16.0 feet.
* Forecast...The river is expected to fall to 3.9 feet Thursday 
  morning.

&&


                Fld   Observed           Forecasts (1 pm CDT)     
Location        Stg   Stg   Day/Time     Sun   Mon   Tue          

Bayou Des Cannes
Eunice          16.0  15.5  Sat 11 am CD 10.7  6.6   5.2          





&&

LAT...LON 3057 9240 3056 9235 3019 9256 3022 9260
      3045 9257

$$

LAC099-101-271745-
/O.CAN.KLCH.FL.W.0119.210328T0000Z-210327T1642Z/
/MCGL1.1.WT.210328T0000Z.210328T0000Z.210329T0000Z.NO/
1142 AM CDT Sat Mar 27 2021

...The Flood Warning for the Atchafalaya River At Morgan City has 
been cancelled...

The Flood Warning is cancelled for
  the Atchafalaya River At Morgan City.
* At 11:00 AM CDT Saturday the stage was 5.7 feet.
* Flood stage is 6.0 feet.
* Forecast...The river will oscillate below flood stage with a 
  maximum value of 5.9 feet this evening.

&&


                 Fld   Observed           Forecasts (1 pm CDT)     
Location         Stg   Stg   Day/Time     Sun   Mon   Tue          

Atchafalaya River
Morgan City      6.0   5.7   Sat 11 am CD 5.7   5.5   5.6          





&&

LAT...LON 2997 9124 2980 9110 2939 9113 2951 9154
      2986 9139 2995 9147

$$

LAC019-281645-
/O.EXT.KLCH.FL.W.0117.000000T0000Z-210330T0000Z/
/LCHL1.1.ET.210327T2308Z.210328T1200Z.210329T1200Z.NO/
1142 AM CDT Sat Mar 27 2021

...The Flood Warning is now in effect until Monday evening...

The Flood Warning continues for
  the Calcasieu River Near Salt Water Barrier.
* Until Monday evening.
* At 6:00 AM CDT Saturday the stage was 3.8 feet.
* Flood stage is 4.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a 
  maximum value of 4.2 feet tomorrow morning.

&&


                  Fld   Observed           Forecasts (1 pm CDT)     
Location          Stg   Stg   Day/Time     Sun   Mon   Tue          

Calcasieu River
Salt Water Barrie 4.0   0.0   Sat 6 am CDT 3.8   3.5   3.6          





&&

LAT...LON 3036 9309 3029 9303 3014 9328 3017 9335
      3035 9332

$$

LAC019-281645-
/O.EXT.KLCH.FL.W.0115.000000T0000Z-210331T0200Z/
/CWOL1.1.ET.210323T2135Z.210325T1235Z.210330T2000Z.NO/
1142 AM CDT Sat Mar 27 2021

...The Flood Warning is now in effect until late Tuesday evening...

The Flood Warning continues for
  the Calcasieu River NEAR White Oak Park.
* Until Tuesday evening.
* At 11:35 AM CDT Saturday the stage was 1.8 feet.
* Flood stage is 2.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate around flood stage with a 
  maximum value of 2.2 feet this evening.
* Impact...At 2.0 feet, Minor flooding of Goos Ferry Road will occur.

&&


               Fld   Observed           Forecasts (1 pm CDT)     
Location       Stg   Stg   Day/Time     Sun   Mon   Tue          

Calcasieu River
White Oak Park 2.0   1.8   Sat 11 am CD 1.8   1.8   2.1          





&&

LAT...LON 3038 9314 3031 9303 3025 9308 3019 9321
      3030 9329

$$

LAC011-019-TXC351-361-281645-
/O.EXT.KLCH.FL.W.0118.210328T1200Z-210331T0600Z/
/DWYT2.1.ER.210328T1200Z.210329T1200Z.210330T1800Z.NO/
1142 AM CDT Sat Mar 27 2021

...The Flood Warning is now in effect until early Wednesday 
morning...

The Flood Warning continues for
  the Sabine River Near Deweyville.
* From Sunday morning to late Tuesday night.
* At 10:45 AM CDT Saturday the stage was 23.5 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  tomorrow morning to a crest of 24.2 feet Monday morning. It will 
  then fall below flood stage early Tuesday afternoon.
* Impact...At 24.0 feet, Minor lowland flooding will occur.

&&


            Fld   Observed           Forecasts (1 pm CDT)     
Location    Stg   Stg   Day/Time     Sun   Mon   Tue          

Sabine River
Deweyville  24.0  23.5  Sat 10 am CD 24.1  24.2  24.0         





&&

LAT...LON 3057 9363 3011 9364 3011 9378 3031 9381
      3062 9378

$$


Denson

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Mar 26, 10:40 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Mar 26, 10:40 AM CDT, 1 hour 20 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1040 AM CDT Fri Mar 26 2021

.DISCUSSION...
First off, allowed the inherited Dense Fog Advisory to expire at
its scheduled expiration of 14z/09L...sfc obs at that time showed
visibilities had improved quite a bit from earlier and with the
onset of daytime heating, expected that trend to continue.

Satellite imagery/sfc obs indicate the frontal boundary and its
associated cloud shield beginning to make an inland progression.
On the clear side of the front, 12z KLCH sounding showed a fairly
dry and very stable airmass...on the murky side, KLIX sounding was
much moister/unstable. As this spreads back across the forecast
area through the afternoon, suppose we could see a few spits of
rain and maybe a shower or two, but with so much dry air to
overcome and without much lift, not expecting much more for now.

Elsewhere, sfc obs/trends show inherited grids/zones in good
shape...therefore, no morning update is planned.

25

&&

.PREV DISCUSSION... /issued 429 AM CDT Fri Mar 26 2021/

DISCUSSION...
Fog over lower Acadiana and the adjacent coastal waters prompted the
extension of the dense fog advisory. The boundary is expected to
move north into the area as a warm front during the day, however
POPs are minimal and not much activity is expected. Areas north
of the boundary have experienced a relatively cool and dry night
with lows in the 50s. On the other hand, areas south of the
boundary are in the mid 60s with visibilities around a half a mile
at best. Northerly winds will quickly become southerly before the
end of the day. Cloud cover will gradually increase and spread
inland, along with a round of patchy fog over the water reaching
the coast. Today will be warm, with daytime highs reaching into
the 80s.

The next front is set to move into the area late tomorrow,
bringing showers and thunderstorms mainly for the northern half of
the CWA into Sunday. Currently the northern half is in a general
thunderstorm outlook, with an enhanced risk well northeast of the
area. Nevertheless, strong thunderstorms cannot be ruled out. The
GFS pushes the front and associated precip out faster than the
Canadian and EURO which lags behind a bit and introduces another
system before clearing the front. By the Monday / Tuesday
timeframe, the front will be out to the east of us with another
one set to move in on Wednesday. The EURO is the quickest to move
it out while the Canadian lags slightly behind it. The GFS does
not have it moving out until late Thursday. The models clear
everything out by the end of next week, with a surface high
building into the region.
Stigger/87

MARINE...
Dense fog advisory over the furthest east marine zones was
extended. The boundary has made little to no progress overnight,
allowing for the current conditions to remain. Onshore flow
heading into tomorrow will strengthen, possibly requiring a SCS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  80  68  82  65 /  10  10  30  60
LCH  82  69  82  67 /  10  10  10  30
LFT  79  70  81  69 /  10  10  10  20
BPT  81  67  80  66 /   0  10  10  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Dense Fog Advisory until 1 PM CDT this afternoon for GMZ455-475.

&&
Hazardous weather outlook, Mar 26, 4:38 AM CDT, 7 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
438 AM CDT Fri Mar 26 2021

LAZ027>033-041>043-073-074-TXZ180-201-215-216-259>262-270945-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-West Cameron-East Cameron-Tyler-
Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
438 AM CDT Fri Mar 26 2021

This Hazardous Weather Outlook is for central Louisiana, southwest
Louisiana, west central Louisiana and southeast Texas.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A series of fronts will move through next week. While it is not
expected at the time, some of these fronts could have the potential
to bring about strong thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ044-045-052>055-270945-
Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary-
Lower St. Martin-
438 AM CDT Fri Mar 26 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...

This Hazardous Weather Outlook is for south central Louisiana and
southwest Louisiana.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A series of fronts will move through next week. While it is not
expected at the time, some of these fronts could have the potential
to bring about strong thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ455-475-270945-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
438 AM CDT Fri Mar 26 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A series of fronts will move through next week. While it is not
expected at the time, some of these fronts could have the potential
to bring about strong thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-450-452-470-472-270945-
Sabine Lake-Calcasieu Lake-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
438 AM CDT Fri Mar 26 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A series of fronts will move through next week. While it is not
expected at the time, some of these fronts could have the potential
to bring about strong thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ435-270945-
Vermilion Bay-
438 AM CDT Fri Mar 26 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING...

This Hazardous Weather Outlook is for the coastal lakes and bays of
the Gulf of Mexico.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

Small craft advisory in effect until 7pm.
Possible extension likely.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A series of fronts will move through next week. While it is not
expected at the time, some of these fronts could have the potential
to bring about strong thunderstorms.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 11:06 PM CDTDense Fog AdvisoryLCHLafayette, Saint Martin10 hr
Mar 25, 11:07 PM CDTMarine Dense Fog AdvisoryLCH14 hr

Nearby

River Flood Warnings in Louisiana, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.